Oregon, 2011Heavy Snow in Oregon, February 27 to 28, 2011
February 27 to 28, 2011 · NWS PQR · 6 events in 6 counties and zones
A strong front moved into the region Sunday evening and remained fairly stationary over the area through Monday. The frontal system produced very heavy snowfall in the Cascades with some snow accumulations at elevations as low as 300 to 600 feet.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong front moved into the region Sunday evening and remained fairly stationary over the area through Monday. The frontal system produced very heavy snowfall in the Cascades with some snow accumulations at elevations as low as 300 to 600 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 27, 3:30 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 27, 3:30 AM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
330 AM PST SUN FEB 27 2011
.SYNOPSIS...A WEAK WARM FRONT IS SPREADING LIGHT SNOW INTO EASTERN
PORTIONS OF THE PORTLAND AND VANCOUVER METRO AREA...WITH SOMEWHAT
HEAVIER SNOW DEVELOPING IN THE SOUTH WASHINGTON CASCADES AS WELL AS
THE SOUTH WASHINGTON AND NORTH OREGON COAST RANGE. EVENTUALLY MILDER
AIR WILL PUSH SNOW LEVELS UP INTO THE FOOTHILL ELEVATIONS TODAY. A
STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT LATE SUNDAY NIGHT
AND EARLY MONDAY MORNING...BRINGING A BRIEF PERIOD OF EXTREMELY HEAVY
SNOW AND STRONG WINDS TO THE CASCADES AND COAST RANGE. AN
UNSEASONABLY COLD SHOWERY PATTERN WILL SET IN MONDAY AND TUESDAY. A
STRONG PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE UP FROM THE SW
MIDWEEK...AND HEAD UP COAST TOWARDS VANCOUVER ISLAND.
&&
.SHORT TERM...A WEAK WARM FRONT IS MOVING INTO WESTERN WASHINGTON AND
OREGON...PROVIDING JUST ENOUGH ISENTROPIC LIFT FOR STEADY LIGHT SNOW
IN EASTERN PORTIONS OF THE PORTLAND AND VANCOUVER METRO AREA THIS
MORNING. LATEST NWS DOPPLER RADAR IMAGERY SUGGESTS HEAVIER SNOW IS
DEVELOPING IN THE SOUTH WASHINGTON CASCADES AND FOOTHILLS...AS WELL
AS THE WILLAPA HILLS AND NORTH OREGON COAST RANGE AS OROGRAPHIC
ENHANCEMENT GRADUALLY INCREASES WITH INCREASING W-SW LOW LEVEL FLOW.
SNOW LEVELS IN THE COAST RANGE REMAIN STUBBORNLY LOW...LIKELY NOT TOO
FAR ABOVE SEA LEVEL AT THE MOMENT. THEREFORE DECIDED TO UPGRADE THE
WATCHES AND ADVISORIES IN THE WILLAPA HILLS AND NORTH OREGON COAST
RANGE TO A WINTER STORM WARNING EFFECTIVE NOW THRU 10 PM MONDAY. ALSO
MOVED TIMING OF WARNING FOR SOUTH WASHINGTON CASCADES AND FOOTHILLS
TO THE SAME...NOW THRU 10 PM MONDAY SINCE SNOW IS ALREADY INCREASING.
KILLED THE WINTER WX ADVISORY FOR THE PORTLAND/VANCOUVER METRO AREA
AS IT APPEARS TEMPS WILL STAY TOO WARM FOR STICKING SNOW...EXCEPT
LOCALLY IN FAR EAST PORTIONS OF THE CLARK COUNTY LOWLANDS.
06Z NAM FINALLY MOVES THE LOW LEVEL WARM FRONT EAST OF THE COAST
RANGE BETWEEN 18Z-21Z...LIKELY DISSIPATING NEAR THE CASCADES THIS
AFTERNOON. THE WARM SURGE IS NOT ALL THAT IMPRESSIVE AND SHOULD ONLY
RAISE SNOW LEVELS UP TO 1000 TO 1500 FEET ACCORDING TO LATEST NAM
BUFR SOUNDINGS. THIS WILL LIKELY BE AS HIGH AS SNOW LEVELS CAN GET
AHEAD OF OUR NEXT COLD FRONT DEVELOPING OVER THE GULF OF ALASKA.
WATER VAPOR IMAGERY SHOWS THE NEXT STRONG SHORTWAVE MOVING OUT OF
ALASKA AND THE YUKON ACROSS THE NORTHERN GULF. GOOD UPPER JET SUPPORT
WITH THIS SYSTEM AS IT CONTINUES TO MOVE SOUTH AND DEVELOP TONIGHT
AND SUNDAY. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THIS SYSTEM
SHOWING VERY STRONG 850 AND 700MB FLOW ACROSS SOUTHERN WASHINGTON
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. PRECIPITATION WILL INCREASE
OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON SUNDAY AFTERNOON AND
SUNDAY NIGHT AS THIS SYSTEM DEVELOPS A VERY IMPRESSIVE COLD FRONT.
SOUTHERLY WINDS AHEAD OF THE FRONT WILL BE STRONG AND GUSTY
ESPECIALLY ALONG THE COAST...COAST RANGE AND MOUNTAINS. 00Z
NAM HAS 70KT 850 MB WINDS PRECEDING THE COLD FRONT LATE SUNDAY NIGHT
AND EARLY MONDAY MORNING. EXPECT WE WILL SEE SOME GUSTY SOUTHERLY
WINDS EVEN IN THE VALLEYS. THIS IS THE TYPE OF FRONT THAT COULD
PRODUCE 100 MPH PLUS WIND GUSTS AT THE HIGHER...ABOVE 8000
FEET...ELEVATIONS OF THE CASCADES.
THE COMBINATION OF STRONG DYNAMICS...A STRONG MOISTURE FEED...AND
STRONG WINDS WILL MAKE THIS COLD FRONT QUITE FORMIDABLE FOR ANYONE
WITH TRAVEL PLANS IN THE HIGHER TERRAIN LATE SUNDAY NIGHT OR MONDAY.
06Z NAM CONTINUES TO SUGGEST 1-2 INCHES OF QPF WITH THE FRONT ALONE
OVER THE COAST RANGE AND CASCADES...ALL FALLING WITHIN A 6-12 HOUR
PERIOD. THIS WOULD PRODUCE EXTREME SNOWFALL RATES...POSSIBLY ENOUGH
TO MAKE THE PASSES OF THE S WA/N OR CASCADES AND COAST RANGE
IMPASSABLE BY MONDAY MORNING. STRONG WINDS WILL LIKELY PRODUCE
BLIZZARD CONDITIONS FOR EXPOSED AREAS...EVEN THE PASSES WILL LIKELY
EXPERIENCE BLIZZARD CONDITIONS AT TIMES. WEAGLE
FRONTAL PASSAGE EXPECTED BETWEEN 6-9 AM MONDAY AT PORTLAND. THIS IS A
VERY IMPRESSIVE COLD FRONT WITH A SHARP FRONTAL TROUGH SEEN IN THE
NAM WHICH SHOWS A 6 DEGREE TEMPERATURE DROP IN ONE HOUR AS THE FRONT
PASSES. I AM ALSO CONCERNED THAT THE NAM IS SHOWING A LOT OF
PRECIPITATION BEHIND THE SLOPING FRONTAL SURFACE WHERE WARM
ADVECTION IS CUT OFF AND CAN NO LONGER COUNTERACT THE COOLING
EFFECTS OF SNOW FALLING INTO THE WARMER SHALLOW BOUNDARY LAYER. THIS
SITUATION DOESNT HAPPEN HERE VERY OFTEN...BUT IF THE PRECIPITATION
RATES ARE HIGH ENOUGH THIS HAS THE POTENTIAL TO DRIVE THE SNOW LEVEL
DOWN TO NEAR THE VALLEY FLOOR IN THE NORTH MONDAY MORNING WHICH
WOULD BE RIGHT DURING THE MORNING COMMUTE. WE WILL HAVE TO WATCH FOR
THIS AND SEE IF THE MODELS CONTINUE TO INDICATE THIS POSSIBILITY
OVER THE NEXT 36 HOURS.
AFTER THE FRONT PASSES WE SHOULD MIX UP SOME WITH A LOT OF SHOWERS
AND AIR MASS BECOMING MORE UNSTABLE MONDAY AFTERNOON AND NIGHT. SNOW
WILL CONTINUE ABOVE ABOUT 1000 FEET WITH ANY HEAVY SHOWERS ALLOWING
SOME SNOW TO MIX IN WITH THE RAIN DOWN TO VERY LOW LEVELS. SCHNEIDER
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. GFS AND ECMWF
OPERATIONAL RUNS HANDLE A LOW COMING UP THE COAST TUE NIGHT AND WED
REASONABLY SIMILARLY...AND ARE SUPPORTED BY ENSEMBLES. WITH THE DEEP
LOW TRACKING UP THE COAST...EXPECT SOME HIGH WINDS ALONG THE
COAST...WITH SOME POTENTIAL FOR INLAND WINDS DEPENDING UPON WHERE THE
LOW MOVES INLAND. OFFSHORE FLOW AHEAD OF THE LOW SUGGESTS SOME
POTENTIAL FOR LOW ELEVATION SNOW OR FREEZING RAIN UNTIL THE LOW
PASSES N WED...BUT AT THIS TIME NOT SURE THAT THERE IS ENOUGH COLD
AIR IN PLACE TO MENTION THIS TYPE OF PRECIPITATION AT THIS TIME...SO
WILL JUST GO WITH A MENTION FOR LOW SNOW LEVELS. A WEST TO SW FLOW
ALOFT CONTINUES THROUGH THE REST OF THE WEEK WITH A COUPLE MORE
WEAKER SYSTEMS LIKELY TO MOVE THROUGH...ALTHOUGH MODELS DIVERGE WITH
TIMING ISSUES.
&&
.AVIATION...MVFR CONDITIONS CONTINUE TO EXPAND ACROSS THE AREA
THIS MORNING WITH INCREASING IFR ALONG THE COAST. CONDITIONS MAY
REMAIN FAIRLY STEADY TODAY AS RAIN INCREASES IN STRONG ONSHORE
FLOW.
KPDX AND APPROACHES...A MIX OF VFR AND MVFR CONDITIONS ARE
EXPECTED TODAY AS RAIN OVERSPREADS THE AREA IN STRONG ONSHORE
FLOW.
&&
.MARINE...WINDS WILL CONTINUE TO INCREASE TODAY AS A WARM FRONT
APPROACHES THE WATERS...FOLLOWED BY A STRONG COLD FRONT TONIGHT
AND EARLY MONDAY. GALE FORCE WINDS EXPECTED BY MIDDAY TODAY.
STORMY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS
STRONG SURFACE LOWS MOVE UP INTO THE AREA FROM THE SOUTHWEST EVERY
COUPLE OF DAYS.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM PST MONDAY
FOR NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON
CASCADES-UPPER HOOD RIVER VALLEY.
WINTER STORM WARNING UNTIL 6 PM PST MONDAY FOR COAST RANGE OF
NORTHWEST OREGON.
WINTER WEATHER ADVISORY UNTIL 8 AM PST THIS MORNING FOR LOWER
COLUMBIA.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT PST
MONDAY NIGHT FOR CENTRAL COAST RANGE OF WESTERN OREGON.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WESTERN
COLUMBIA RIVER GORGE.
WA...WINTER STORM WARNING UNTIL 6 PM PST MONDAY FOR SOUTH WASHINGTON
CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-WILLAPA HILLS.
WINTER WEATHER ADVISORY UNTIL 8 AM PST THIS MORNING FOR I-5
CORRIDOR IN COWLITZ COUNTY.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WESTERN
COLUMBIA RIVER GORGE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PST THIS AFTERNOON FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
OUT 10 NM-WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR
FROM 10 TO 60 NM.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 AM PST MONDAY FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
OUT 10 NM-WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR
FROM 10 TO 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 10 AM
THIS MORNING TO 10 AM PST MONDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 26, 6:18 AM PST, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
618 AM PST SAT FEB 26 2011
ORZ003-010-011-WAZ019-020-040-271730-
COAST RANGE OF NORTHWEST OREGON-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
618 AM PST SAT FEB 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COAST RANGE...CASCADES
AND FOOTHILLS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON.
.DAY ONE...TODAY AND TONIGHT
ANOTHER COLD STORM SYSTEM WILL BRING THE THREAT FOR SIGNIFICANT
SNOWFALL TO THE AREA BEGINNING LATE TONIGHT...ESPECIALLY IN
SOUTHWEST WASHINGTON AND THE FAR NORTHERN PORTION OF THE OREGON
COAST RANGE. WINTER STORM WATCHES FOR HEAVY SNOW AND STRONG WIND
START TAKING EFFECT BY LATE TONIGHT FOR THE HIGHER TERRAIN OF
SOUTHWEST WASHINGTON AND THE COAST RANGE OF NORTHERN OREGON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINTER STORM WATCHES CONTINUE THROUGH MONDAY FOR HEAVY SNOW AND
STRONG WINDS. BLIZZARD CONDITIONS WILL BE POSSIBLE AT TIMES IN THE
CASCADES AND HIGHER ELEVATIONS OF THE COAST RANGE.
MORE ACTIVE WEATHER FOLLOWS WITH THE POTENTIAL OF ANOTHER STRONG
STORM MIDWEEK. DEPENDING ON THE TRACK OF THIS STORM...IT COULD BE
A HEAVY SNOW PRODUCER OR A STRONG WIND PRODUCER...OR POSSIBLY
BOTH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ210-250-255-270-275-271730-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
618 AM PST SAT FEB 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE WATCHES ARE POSTED FOR THE COASTAL WATERS SUNDAY THROUGH
MONDAY. MORE GALES OR POSSIBLY STORM FORCE WINDS ARE POSSIBLE
LATER IN THE WEEK AS AN ACTIVE WEATHER PATTERN CONTINUES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001-002-005>009-014-WAZ021>023-039-271730-
NORTH OREGON COAST-CENTRAL OREGON COAST-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
618 AM PST SAT FEB 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ANOTHER CHANCE FOR LOW ELEVATION SNOW BEGINS LATER TONIGHT. A
SPECIAL WEATHER STATEMENT HAS BEEN ISSUED DISCUSSING THIS
POSSIBILITY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW LEVELS WILL REMAIN FAIRLY LOW THROUGH MUCH OF THE WEEK AS
BELOW NORMAL TEMPERATURES CONTINUE.
EXPECT A CONTINUATION OF ACTIVE WEATHER WITH THE POTENTIAL OF
ANOTHER STRONG STORM SYSTEM APPROACHING THE COAST MIDWEEK.
DEPENDING ON THE TRACK OF THIS STORM...IT COULD BE A SNOW
PRODUCER OR A STRONG WIND PRODUCER...OR POSSIBLY BOTH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ004-012-013-271730-
CENTRAL COAST RANGE OF WESTERN OREGON-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
618 AM PST SAT FEB 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO DISCUSS THE
POTENTIAL FOR HEAVY SNOW AND STRONG WINDS SUNDAY NIGHT THROUGH
MONDAY.
MORE ACTIVE WEATHER FOLLOWS WITH THE POTENTIAL OF ANOTHER
STRONG STORM MIDWEEK. DEPENDING ON THE TRACK OF THIS STORM...IT
COULD BE A HEAVY SNOW PRODUCER OR A STRONG WIND PRODUCER...OR
POSSIBLY BOTH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEAGLE
Heavy Snow, Coast Range of Nw Oregon
- When
- February 27, 6:00 AM PST to February 28, 11:59 PM PST
- Where
- Coast Range of Nw Oregon forecast zone
- Reported by
- SNOTEL
The Saddle Mountain SNOTEL site measured 46 inches of new snow. Heavy snow was also measured at Mist with 14 inches of new snow, at Scappoose Hills with 12 inches of new snow and at Forest Grove with 8 inches of new snow.
Heavy Snow, Cascade Foothills in Lane County
- When
- February 27, 8:00 AM PST to February 28, 10:00 AM PST
- Where
- Cascade Foothills in Lane County forecast zone
- Reported by
- Public
A resident of Oakridge, Oregon measured 13 inches of new snow.
Heavy Snow, North Oregon Cascades Foothills
- When
- February 28, 3:00 AM PST to 11:59 PM PST
- Where
- North Oregon Cascades Foothills forecast zone
- Reported by
- SNOTEL
The South Fork Bull Run SNOTEL site measured 32 inches of new snow. Heavy snow was also measured at Sandy, Oregon with 18 inches of new snow.
Heavy Snow, North Oregon Cascades
- When
- February 28, 3:00 AM PST to 11:59 PM PST
- Where
- North Oregon Cascades forecast zone
- Reported by
- SNOTEL
The North Fork SNOTEL site measured 33 inches of new snow. Heavy snowfall was also measured at the South Fork Bull Run SNOTEL with 32 inches of new snow, at Government Camp Avalanche site with 21 inches of new snow, at Clackamas Lake SNOTEL site with 20 inches of new snow and at the Mud Ridge SNOTEL with 18 inches of new snow. The Red Hill SNOTEL, the Blazed Alder SNOTEL and the Greenpoint SNOTEL all measured 27 inches of new snow and both the Little Meadows SNOTEL and the Mt. Hood Test Site measured 22 inches of new snow.
Heavy Snow, Western Columbia River Gorge
- When
- February 28, 8:00 PM PST to 11:59 PM PST
- Where
- Western Columbia River Gorge forecast zone
- Reported by
- Official NWS Observations
This heavy snowfall episode extends into March. The NWS observation site at Cascade Locks measured 6 inches of new snow. Heavy snow was also measured at Hood River with 6 inches of new snow.
Heavy Snow, Upper Hood River Valley
- When
- February 28, 8:00 PM PST to 11:59 PM PST
- Where
- Upper Hood River Valley forecast zone
- Reported by
- Public
This heavy snowfall episode extends into March. A resident of Parkdale, Oregon measured 8 inches of new snow. Heavy snow was also measured in Hood River, Oregon with 6 inches of new snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Dust Storm in Texas, February 27 to 28, 20111 death · 1 injured · 76 kt wind · 9 events
- Hail and Heavy Rain in Texas, February 27 to 28, 20111 death · 1 in hail · 5 events
- Wildfire in Texas, February 27 to 28, 2011$26 million · 1 event
- Heavy Snow in Idaho, February 27 to 28, 20111 death · 4 events
- Wildfire and Dust Storm in Texas, February 27 to 28, 20112 injured · $3.5 million · 59 kt wind · 21 events
- Wildfire in Texas, February 27 to 28, 2011$10 million · 1 event
- Tornadoes and Hail in Illinois, February 27 to 28, 20111 injured · $2,000 · EF2 · 30 events
- Tornadoes and Hail in Missouri, February 27 to 28, 2011$118,000 · EF1 · 48 events
- Flash Flood and Flooding in Pennsylvania, February 27 to 28, 2011$740,000 · 50 kt wind · 20 events
- Tornado and Hail in Indiana, February 27 to 28, 2011$276,000 · EF1 · 12 events
- Wildfire in Texas, February 27 to 28, 20115 injured · $200,000 · 1 event
- Hail and Damaging Winds in Illinois, February 27 to 28, 2011$255,000 · 1.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284844, 284848, 284846, 284847, 284845, 284849.